MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the healthcare provider (hcp) regarding a patient who was receiving unknown drug via an implantable pump.The indication for use was for spinal pain.It was reported that the healthcare provider (hcp) stated the patient came into the emergency room (er) with overdose symptoms.The hcp stated the patient reacted well to the narcan.The hcp wanted the company representative to stop the pump.
 
Event or Problem Description
On 2023-may-12, additional information was received from the healthcare professional (hcp).The actions taken / interventions occurred to resolve the ovedose was requested.The hcp stated, "hospitalization, pump turned to lowest setting, several doses of narcan delivered, 1 week in hospital, 1 week in rehabilitation / pt + ot, requiring pt + ot at home." information regarding the overdose resolution was requested.The hcp stated, "the overdose was resolved by the hospital administering several doses of narcan and having to have the pump turned down to the lowest setting." the medication in the pump at the time of the event was fentanyl (96.1 mcg/day) and morphine (0.489 mg/day).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from the patient:the cause of the overdose symptom was because the patient was over medicated which resulted in hospitalization and skilled nursing then went home.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On 2023-may-12, additional information was received from the patient.The actions taken / interventions occurred to resolve the ovedose was requested.The patient stated, "hospitalization, pump turned to lowest setting, several doses of narcan delivered, 1 week in hospital, 1 week in rehabilitation / pt + ot, requiring pt + ot at home." information regarding the overdose resolution was requested.The patient stated, "the overdose was resolved by the hospital administering several doses of narcan and having to have the pump turned down to the lowest setting." the medication in the pump at the time of the event was fentanyl (96.1 mcg/day) and morphine (0.489 mg/day).On 2023-jun-06, additional information was received from the patient.The cause of the overdose symptoms was requested.The patient stated, "doctor turned pain pump up too high after being set to the lowest setting for 8 months.The medicine in the pump is over 10 months old and was not changed out when turned up.".
 
Additional Manufacturer Narrative

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16562810
Report Number3004209178-2023-03647
Device Sequence Number20195919
Product Code LKK
UDI-Device Identifier00643169984219
UDI-Public00643169984219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2020
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2023
Supplement Date Received by Manufacturer05/12/2023
06/06/2023
06/23/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/18/2023
06/20/2023
06/28/2023
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight74 KG